Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 65, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 28, 2025, 4:49 PM CDT for Kittson County, Minnesota. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 28, 2025, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:05 PM CDT | HAIL 1.5 | 2 S Lancaster, MN | Picture with tape measure shared on social media. Time estimated by radar. |
| Jun 28, 5:14 PM CDT | HAIL 1 | Lancaster, MN | Call out to gas station in Lancaster resulted in report of lots of hail estimated to be around 1 inch. Time estimated on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WUUS53 KFGF 282149
SVRFGF
MNC069-282215-
/O.NEW.KFGF.SV.W.0065.250628T2149Z-250628T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
449 PM CDT Sat Jun 28 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northwestern Kittson County in northwestern Minnesota...
* Until 515 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located over Northcote, or
36 miles northeast of Grafton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hallock, Lancaster, Lake Bronson, Humboldt, Northcote, and Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4879 9713 4893 9710 4896 9662 4870 9665
TIME...MOT...LOC 2149Z 274DEG 16KT 4886 9699
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rafferty/CJ1 follow-up statement
806
WWUS53 KFGF 282202
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
502 PM CDT Sat Jun 28 2025
MNC069-282215-
/O.CON.KFGF.SV.W.0065.000000T0000Z-250628T2215Z/
Kittson MN-
502 PM CDT Sat Jun 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN KITTSON COUNTY...
At 501 PM CDT, a severe thunderstorm was located near Lancaster, or
38 miles northeast of Grafton, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hallock, Lancaster, Lake Bronson, Northcote, and Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4880 9710 4893 9704 4896 9662 4870 9665
TIME...MOT...LOC 2201Z 274DEG 16KT 4886 9690
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rafferty/CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:58 PM CDT, 51 minutes earlier. Its key messages:
- There is a 2 out of 5 risk for severe thunderstorms this afternoon and evening in west-central Minnesota and parts of eastern North Dakota.
Area forecast discussion, Jun 28, 3:58 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 358 PM CDT Sat Jun 28 2025 .KEY MESSAGES... - There is a 2 out of 5 risk for severe thunderstorms this afternoon and evening in west-central Minnesota and parts of eastern North Dakota. && .DISCUSSION... Issued at 358 PM CDT Sat Jun 28 2025 ...Synopsis... We start out with weak H7 troughing today and weak cold front to our west, with a warm front being lifted northward ahead of the cold front. This will allow isolated to scattered severe storms this afternoon across portions of eastern North Dakota and much of northwest and west central Minnesota. As the cold front continues east overnight, look for slightly drier air to work into the area on Sunday. Isolate showers and storms are possible, mainly in northwest Minnesota. Monday brings another chance for scattered showers and thunderstorms to northwest Minnesota along a weak trough traversing northwest flow. A strong storm or two is possible. Minimal precip chances are expected Tuesday and Wednesday as H5 shortwave ridging brings return flow into the area heading into Thursday and Friday. This flow pattern will then start to flatten, bringing thunderstorms back into the forecast late Thursday and into Friday. ...Severe Thunderstorms Possible this Afternoon and Evening... A warm front lifts slowly north this afternoon. Conditions along the front support the development of supercells along a line stretching from southern Richland County through southern Wadena County. Further north, a subtle cold front is beginning to initiate storms along a line from eastern Eddy County through eastern Pembina County. Along the warm front, hodographs are rather straight in the upper levels, thus supporting splitting supercells that will likely form into hybrid clusters on the left split side. Large hail up to the size of golf balls is possible with these storms during the mid to late afternoon. Any right moving supercells would be capable of producing tornadoes in addition to large hail; however, current guidance keeps the better chances in northeast South Dakota and southwest Minnesota. Regarding the storms along the cold front, the most likely hazard will be large hail up to 1.25 inches as storms congeal into clusters along the front. DCAPE values increase through the afternoon, which could enhance wind risk later this afternoon. Gusts to 70 mph cannot be ruled out in this environment, especially during the mid to late afternoon. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1225 PM CDT Sat Jun 28 2025 VFR conditions prevail this afternoon at all TAF sites. Isolated showers and thunderstorms are possible this afternoon and evening, mainly after 21Z. Best chances will be south and east of KFAR and south of KBJI. Stray showers and storms could develop elsewhere, with little confidence in any one location. Will monitor and amend as activity develops this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Lynch AVIATION...Lynch
Hazardous weather outlook, Jun 28, 4:26 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 426 PM CDT Sat Jun 28 2025 MNZ004>009-013-016-017-NDZ006>008-014>016-024-054-292130- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-North Clearwater-South Beltrami-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Western Walsh- 426 PM CDT Sat Jun 28 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be hail up to the size of half dollars and wind to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>003-014-015-022>024-027>032-040-NDZ026>030-038-039-049-052- 053-292130- West Polk-Norman-Clay-Red Lake-East Polk-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 426 PM CDT Sat Jun 28 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be hail up to the size of ping pong balls and damaging wind gusts of 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jun 28, 2:58 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
258 PM CDT Sat Jun 28 2025
NDZ024-026-282030-
Nelson ND-Eddy ND-
258 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NELSON AND EASTERN
EDDY COUNTIES THROUGH 330 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mchenry, or 26 miles northeast of Carrington, moving northeast at 10
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of southwestern Nelson
and eastern Eddy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4784 9860 4770 9824 4767 9829 4767 9850
4759 9850 4759 9883
TIME...MOT...LOC 1957Z 220DEG 11KT 4764 9863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Rafferty/LynchThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:50 AM CDT | Special Weather Statement | FGF | Clearwater | 25 min |
| Jun 28, 5:07 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 38 min |
| Jun 28, 5:13 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 47 min |
| Jun 28, 5:39 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 47 min |
| Jun 28, 5:49 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 26 min |
| Jun 28, 6:12 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 31 min |
| Jun 28, 6:32 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 31 min |
| Jun 28, 6:51 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.